Thanks for your reply. Hopefully that's the case for me and things will calm down. I know at the moment I am over thinking it and am doing my best to stop. Hopefully as you say it will be thinning rather than loss. I just wanted to know what I am up against so I can get a plan to deal with it and stop stressing out.
We are amazing how we all cope with this. Living with this disease is bad enough without all the extra crxp that goes with it. I just wish other people got this but I don't think that ever really happens until (unfortunately) you have to live this way.
Having said that I consider myself lucky as I have lots of support with family, friends and work so this helps me to get on and live a normal(what's normal??!!) life around the scan times.
Take care xxxx
Ive been looking on other forums as well as this one regarding Ibrance (palbociclib) and doesn’t seem total hair loss is a side effect. Thinning can occur which you have already got. I’ve had that on Exemestane and many haven’t. With the thinning the hair will come out in your brush or maybe see some in the plug hole after showering, however the hair is constantly regrowing. So for example mine has thinned around the hairline ( I have a fringe so you can’t tell) but now I see it’s growing back quite quickly. Then I might notice on the crown but after a few months that thickens up again.
Hi Nicky, Bon and Mermaid
Thank you so much for responding to my post and so sorry it has taken so long to get back to you.
I just freaked out over the whole thing and it took me back to 17 years ago when I lost my hair through chemo. It has been stressing me out over the last few weeks.....the.'... is it getting worse or not scenario'. I was constantly checking my scalp in the mirror (in work and out shopping) but have managed to stop that. I think I have been in denial (a good place sometimes) thinking it was to do with my age and prolonged exposure to the sun during this lovely summer as my practice nurse suggested. I think I just wanted to believe her. I had my hair cut short with a diff colour last weds but it is still thinning. I am on palbociclib and it does say it is a common side effect so I am not sure what my head was thinking when it did start to happen....I swear I rechecked the side effects.I think it was because a started the drug last Oct so I must have thought that would have happened before now.
Anyway, I am gradually getting my head in a better place. I have an appointment at a cancer hair loss place on Weds. What I need to know now is whether it will continue to fall out or will I be left with a full covering....though loads thinner than it was. Hopefully then my current emotional roller coaster will stop for a while. I know this is a small price to pay if the drug works.
Hope your treatments are going well. And once again thank you for replying I wasn't ignoring you ....my head was in a spin😊X
You don't say what medication you are on. I've been on exemestane for 2 1/2 years. To begin with my hair was coming out quite a lot but it seems to have stabilised now though not as thick as it was. Hope yours settles down.
My hair has always been thick and never even seen my scalp! But been on Exemestane for 3 and half years and my hair has thinned a lot plus the texture has changed. Nobody notices except my hairdresser of 25 years. Just had to get used to new products buying shampoo etc for “ normal” hair rather than “ thick unmanageable” hair lol
i do notice the feeling of sun or rain on my scalp... could never penetrate it before!
I haven’t been on the forum for a few days so have only just read your post.
I suffered some hair loss when I was on capecitabine some years back. It happened after I had been on it for some time as well so it was unexpected - and unwelcome! To me it was quite noticeable as I could suddenly see my scalp through my hair whereas my hair is usually thick enough for me not to see it and it was at the front/on top. I used a treatment shampoo and conditioner by Nioxin (sounds like a drug!) which I had also used when my hair was growing back after my initial FEC chemo as my hairdresser had recommended it. I can’t say what caused mine but it did grow back and the shampoo etc might have helped it or it may just have come back on its own accord. You can get this at some hairdressers or online but I don’t think it’s sold in high street shops. There are others on the market now as well. The other thing is whether you are on any ongoing treatment such as hormone as these can lead to hair thinning as well so it could be a side effect rather than being caused by something else?
I haven't posted on here for ages but regularly look in to read post which makes me feel I am not alone in this. Thank you.
I have just had results of a recent scan and mets in my bones are stable which is a relief and I know I am 'lucky'. However just when I thought I can move on and get on with things until my next scan I have now discovered my hair is thinning. I have spoken to a Macmillan nurse today who has said it sounds like it is more to do with stress than the treatment I am on. I have always thought I have coped so well with this and done as much as I can to get on with my life despite SBC but now this is another thing to deal with.
I am trying to keep calm about it but keep thinking it'll all fall out and I can't go into work next week. I did lose my hair years ago through chemo.
Has anyone else got patchy hair thinning and if so do you know what helps? I feel in a vicious circle as it's stressing me but stress is causing it. I just want to move on.
Sorry, enough about me, thank you for your posts I have learnt a lot from this site. Best wishes to you all.xxx